Diabetes

Question
Posted by: Fia | 2011/08/04

Q.

Hypoglycaemia

I am a type II diabetic and use Glycophage and Glycron tablets. Every day somewhere between 10h00 and 14h00 my blood sugar levels drop very low to about 3.8. Needless to say I then feel like dying. I usually have a sweet snack to eat and it then takes me about half a hour to recouperate from that. It is difficult for me, because there are no warning signs before it happens and sometimes I am at a place where I do not have access to something to eat, or I cannot eat at all. My GP says that he cannot lower my dosage of medication, because that will cause the total reading throughout the day to go high again. He says I must just eat six meals a day. I really try to do that, but as I have said the problem occurs during the morning (after I had breakfast and a mid-morning snack). Do you perhaps have any other suggestions?

Expert's Reply

A.

Diabetes expert

You should perhaps ask your doctor if it is not possible that the hypoglycaemia is caused by the Glycron tablets and that the dose or its administration should be changed.
Whenever you experience hypoglycaemia, please eat something healthy such as fruit or whole wheat bread (or grape juice if you are not able to eat) because if you’re
snack of choice contains refined grains or sugar, afterwards they promote the onset of new attacks of hypoglycaemia. Having six smaller meals per day is indeed a good
thing as long as they do not contain any sugar and are not processed foods.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Diabetes Expert | 2011/08/05

You should perhaps ask your doctor if it is not possible that the hypoglycaemia is caused by the Glycron tablets and that the dose or its administration should be changed.
Whenever you experience hypoglycaemia, please eat something healthy such as fruit or whole wheat bread (or grape juice if you are not able to eat) because if you’re
snack of choice contains refined grains or sugar, afterwards they promote the onset of new attacks of hypoglycaemia. Having six smaller meals per day is indeed a good
thing as long as they do not contain any sugar and are not processed foods.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.